MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Chest Pain (1776); Restenosis (4576); Swelling/ Edema (4577)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 10/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that two months and twenty-five days post index procedure using a drug-coated balloon catheter in the cephalic vein arch, the subject had an adverse event of low access flow with occurrence of restenosis of the target lesion and required an arteriovenous access circuit reintervention.It was further reported that the target lesion was in the upper arm with eighty percent initial stenosis and nineteen percent final residual stenosis.Reportedly, standard percutaneous transluminal angioplasty was used for treatment.The re-intervention was successful, and the outcome of the adverse event was resolved.The current status of the patient is unknown.
 
Event or Problem Description
It was reported through the results of a clinical trial that two months and twenty-five days post index procedure using a drug-coated balloon catheter in the cephalic vein arch, the subject had an adverse event of low access flow due to stenosis of cephalic vein with occurrence of restenosis of the target lesion and required an arteriovenous access circuit reintervention.It was further reported that the target lesion was in the upper arm with eighty percent initial stenosis and nineteen percent final residual stenosis.Reportedly, standard percutaneous transluminal angioplasty was used for treatment.The re-intervention was successful, and the outcome of the adverse event was resolved.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 10/2023), g3, h6 (method) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d4 (medical device expiration date, unique identifier (udi) #), g3, h6 (patient, component, method).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that two months and twenty-five days post an index procedure using a drug-coated balloon catheter in the cephalic vein arch, the subject had an adverse event of low access flow due to stenosis of cephalic vein with occurrence of restenosis of the target lesion and required an arteriovenous access circuit reintervention.It was further reported that the target lesion was in the upper arm with eighty percent initial stenosis and nineteen percent final residual stenosis.Reportedly, standard percutaneous transluminal angioplasty was used for treatment.It was further reported that one year, nine months and nineteen days post an index procedure, the subject had an another adverse event of left upper extremity swelling due to fistula with aneurysmal segment in the cannulating area with proximal stenosis 50% and cephalic arch intent stenosis.Reportedly, the adverse event was not related to study device and study procedure but possibly related to av access circuit.Furthermore, a standard pta was used in re-intervention on the target lesion on subclavian vein with initial stenosis of 50% and final residual stenosis of 29%.Reportedly, the re-intervention was successful, and the outcome of the adverse event was resolved.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (patient).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that two months and twenty-five days post index procedure using a drug-coated balloon catheter in the cephalic vein arch, the subject had an adverse event of low access flow due to stenosis of cephalic vein with occurrence of restenosis of the target lesion and required an arteriovenous access circuit reintervention.It was further reported that the target lesion was in the upper arm with eighty percent initial stenosis and nineteen percent final residual stenosis.Reportedly, standard percutaneous transluminal angioplasty was used for treatment.It was further reported that approximately one year nine months and nineteen days post index procedure, the subject had an another adverse event of left upper extremity swelling due to fistula with stenosis segment in the cannulating area with proximal stenosis 50% and cephalic arch intent stenosis.Reportedly, the adverse event was not related to study device and study procedure but possibly related to av access circuit.Furthermore, a standard pta was used in re-intervention on the target lesion on subclavian vein with initial stenosis of 50% and final residual stenosis of 29%.Reportedly, the re-intervention was successful, and the outcome of the adverse event was resolved.It was further reported that the patient had an adverse event of chest pain which eventually resulted in the death of the patient.However, the cause of death was not provided.The adverse event, "death" was not related to the device, procedure and av access circuit.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18214063
Report Number3006513822-2023-00045
Device Sequence Number5671830
Product Code PRC
UDI-Device Identifier00801741135460
UDI-Public(01)00801741135460(11)221118(17)231010(10)GFGV2261
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2023
Device Model Number9010
Device Catalogue NumberLX3575860V
Device Lot NumberGFGV2261
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer12/19/2023
06/18/2025
01/02/2026
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date12/21/2023
06/20/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite